Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 2, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jan 29, 2013, 11:35 AM CST for Jack County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 29, 2013, 11:35 AM CST (17:35 UTC)
- Expired
- Jan 29, 2013, 12:15 PM CST
- In force
- 40 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Jack County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 120 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 29, 11:28 AM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 5.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 965 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 544 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 401 m²/s²
- 0-3 km storm-relative helicity
- 413 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 10.6
The text
As transmitted, in the capitals the NWS used until 2016.
353
WUUS54 KFWD 291735
SVRFWD
TXC237-291815-
/O.NEW.KFWD.SV.W.0002.130129T1735Z-130129T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1135 AM CST TUE JAN 29 2013
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN JACK COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 1215 PM CST
* AT 1135 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
NORTH OF BRYSON...MOVING NORTHEAST AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
OAKLAND AROUND 1145 PM CST..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3347 9798 3344 9798 3343 9796 3302 9842
3315 9843 3339 9842 3347 9831
TIME...MOT...LOC 1735Z 228DEG 49KT 3330 9836
$$
HAMPSHIRE3 follow-up statements
798
WWUS54 KFWD 291739
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1139 AM CST TUE JAN 29 2013
TXC237-291815-
/O.CON.KFWD.SV.W.0002.000000T0000Z-130129T1815Z/
JACK TX-
1139 AM CST TUE JAN 29 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CST
FOR NORTHERN JACK COUNTY...
AT 1139 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES
NORTH OF BRYSON...MOVING NORTHEAST AT 55 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
OAKLAND AT 1145 AM CST
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST TUESDAY EVENING
FOR NORTHEASTERN TEXAS.
&&
LAT...LON 3347 9798 3344 9798 3343 9796 3302 9842
3315 9843 3339 9842 3347 9831
TIME...MOT...LOC 1739Z 228DEG 49KT 3333 9831
$$886
WWUS54 KFWD 291758
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1158 AM CST TUE JAN 29 2013
TXC237-291815-
/O.CON.KFWD.SV.W.0002.000000T0000Z-130129T1815Z/
JACK TX-
1158 AM CST TUE JAN 29 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CST
FOR NORTHERN JACK COUNTY...
AT 1158 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 11 MILES NORTHEAST OF BRYSON...MOVING
NORTHEAST AT 70 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHERN JACK COUNTY AT 1210 PM CST
LAT...LON 3347 9798 3344 9798 3343 9796 3302 9842
3315 9843 3339 9842 3347 9831
TIME...MOT...LOC 1758Z 219DEG 60KT 3336 9824
$$518
WWUS54 KFWD 291807
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1207 PM CST TUE JAN 29 2013
TXC237-291817-
/O.EXP.KFWD.SV.W.0002.000000T0000Z-130129T1815Z/
JACK TX-
1207 PM CST TUE JAN 29 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN JACK COUNTY EXPIRES
AT 1215 PM CST...
AT 1207 PM CST THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE.
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.
LAT...LON 3347 9798 3344 9798 3343 9796 3302 9842
3315 9843 3339 9842 3347 9831
TIME...MOT...LOC 1807Z 219DEG 60KT 3347 9812
$$
HAMPSHIREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 29, 11:06 AM CST, 29 minutes earlier.
Area forecast discussion, Jan 29, 11:06 AM CST, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1106 AM CST TUE JAN 29 2013 .UPDATE... FORECASTS ARE BEING UPDATED TO INCLUDE TORNADO WATCH 7 FOR COUNTIES IMMEDIATELY TO THE NORTH AND EAST OF THE DALLAS-FORT WORTH METROPLEX. 30 && .AVIATION... CONCERNS... THUNDERSTORMS THIS AFTERNOON. STRONG CROSSWINDS BEHIND THE STORMS LATE AFTERNOON/EVENING. A DRY LINE OR PACIFIC COLD FRONT EXTENDED NEAR A LINE FROM KSPS /WICHITA FALLS/ TO ABILENE /KABI/ TO JUST WEST OF SAN ANGELO /KSJT/ AT 1630Z. A BROKEN LINE OF SHOWERS AND THUNDERSTORMS HAS ALREADY FORMED ALONG THIS BOUNDARY. EXPECT THIS LINE TO FILL IN AND AS IT MOVES EASTWARD THROUGH THIS EVENING. SCATTERED SHOWERS AND A FEW THUNDERSTORMS HAVE FORMED ALONG AND EAST OF THE I-35 CORRIDOR WELL AHEAD OF THE MAIN LINE. EXPECT THE MAIN LINE OF STORMS TO MOVE INTO THE METROPLEX TAF SITES 19-20Z AND CONTINUE THROUGH 22-23Z. SOUTH WINDS OF 20-25 KNOTS THIS MORNING...WILL BECOME WESTERLY AT 20-25 KNOTS WITH GUSTS TO NEAR 35 KNOTS BEHIND THE DRY LINE. THIS WILL RESULT IN MAJOR CROSSWIND ISSUES AT DFW 22Z-03Z. THE GUSTS WILL SLOWLY DECREASE LATE EVENING...BUT THE SUSTAINED WESTERLY WINDS OF 20-25 KNOTS WILL PREVAIL OVERNIGHT. WINDS WILL BECOME NORTHWESTERLY TOWARD 12Z WEDNESDAY. 58 && .PREV UPDATE... .UPDATE... ISOLATED STORMS HAVE DEVELOPED GENERALLY ALONG AND NORTH OF INTERSTATE 20 LATE THIS MORNING AHEAD OF THE MAIN LINE OF CONVECTION. THIS LINE IS STILL IN THE PROCESS OF TRYING TO BECOME BETTER ORGANIZED ALONG A DRYLINE...WHICH AT 10 AM WAS LOCATED NEAR THE WESTERN CWA BOUNDARY...JUST NOSING EAST TO YOUNG COUNTY. OVERALL...THE SYSTEM MAY HAVE SLOWED JUST A BIT SO WILL BE UPDATING THE GRIDS TO KEEP POPS GOING FOR A FEW EXTRA HOURS THIS EVENING ACROSS THE EASTERN HALF OF THE REGION. THE SEVERE THREAT REMAINS PRETTY MUCH THE SAME...AND FUTURE UPDATES TO THE FORECASTS WILL LIKELY BE DONE TO INCLUDE WATCH INFORMATION IF/WHEN THEY ARE ISSUED. WE WILL BE HIGHLIGHTING THE SPECIFICS OF THE ANTICIPATED SEVERE WEATHER THREAT SHORTLY IN AN AWU/MESOSCALE WEATHER UPDATE. THE FIRE THREAT AND WIND ADVISORY WILL STILL BE IN EFFECT THIS AFTERNOON FOR THE WESTERN HALF OF NORTH TEXAS...GENERALLY ALONG AND WEST OF INTERSTATE 35/35 WEST. 30 && .PREV DISCUSSION... /ISSUED 315 AM CST TUE JAN 29 2013/ THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE PANHANDLE...THE SOUTH PLAINS AND LOW ROLLING PLAINS EARLY THIS MORNING AHEAD OF AN APPROACHING UPPER LEVEL TROUGH AND ASSOCIATED PACIFIC COLD FRONT. WE EXPECT STORMS TO BECOME MORE ORGANIZED THROUGH SUNRISE AS THEY APPROACH NORTH TEXAS. STORMS SHOULD ENTER THE NORTHWEST ZONES SHORTLY AFTER SUNRISE. THE LINE OF STORMS WILL MOVE STEADILY EASTWARD WHILE THE INDIVIDUAL STORMS MOVE QUICKLY NORTHEAST. WE EXPECT ONLY A SMALL WINDOW OF TIME FOR THUNDERSTORMS DUE TO THE SPEED OF THE COLD FRONT. ALTHOUGH THERE WILL BE A SLIGHT RISK OF SEVERE STORMS ACROSS MOST OF NORTH TEXAS WITH THE PRIMARY HAZARD BEING DAMAGING WINDS...MARGINAL INSTABILITY WILL BE LIMITING FACTOR. WE EXPECT A LINE OF STORMS TO MOVE ACROSS THE EASTERN HALF OF NORTH TEXAS THIS AFTERNOON AND EXIT THE REGION DURING THE LATE AFTERNOON OR EARLY EVENING HOURS. IT APPEARS THAT THE LARGER RISK FOR SEVERE STORMS WILL BE EAST AND NORTHEAST OF NORTH TEXAS WHERE INSTABILITY...MOISTURE AND SHEAR WILL ALL BE MORE FAVORABLE FOR STORM GROWTH. MUCH DRIER AIR WILL MOVE INTO NORTH TEXAS THIS AFTERNOON BEHIND THE COLD FRONT. A TIGHT PRESSURE GRADIENT BEHIND THE COLD FRONT WILL RESULT IN STRONG AND GUSTY WEST WINDS IN THE 20 TO 30 MPH RANGE WITH SOME GUSTS NEAR 40 MPH. THEREFORE...WE WILL ISSUE A WIND ADVISORY FOR LOCATIONS GENERALLY WEST OF INTERSTATE 35. ALONG WITH THE GUSTY WINDS...AFTERNOON RELATIVE HUMIDITIES WILL FALL BELOW 30 PERCENT IN THE WEST WHICH WILL RESULT IN VERY ELEVATED TO EXTREME FIRE WEATHER CONDITIONS...SO WILL ISSUE A RED FLAG WARNING. THE WIND WILL BECOME NORTHWEST THIS EVENING AND DECREASE A BIT...BUT REMAIN STRONG AND GUSTY OVERNIGHT. COOLER AND MUCH DRIER WEATHER IS EXPECTED ON WEDNESDAY WITH SOME WRAP AROUND CLOUDS IN THE NORTH DURING THE MORNING. TEMPERATURES WEDNESDAY WILL BE CLOSER TO SEASONAL NORMALS WITH HIGHS FROM THE MIDDLE 50S TO THE LOWER 60S AND LOWS WEDNESDAY NIGHT FROM THE UPPER 20S TO THE MIDDLE 30S. THE REMAINDER OF THE WEEK THROUGH THE WEEKEND WILL BE DRY WITH WEST TO NORTHWEST FLOW ALOFT. LOW LEVEL MOISTURE WILL BE ON THE INCREASE BY THE WEEKEND AHEAD OF AN APPROACHING COLD FRONT EXPECTED SATURDAY AFTERNOON. IT APPEARS THAT MOISTURE AND LARGE SCALE FORCING WILL BE TOO LIMITED FOR ANY SIGNIFICANT PRECIPITATION ACROSS NORTH TEXAS ON SATURDAY...SO WE WILL LEAVE POPS AT 10 PERCENT FOR NOW. UPPER LEVEL HIGH PRESSURE WILL BUILD OVER THE STATE SUNDAY AND MONDAY AND BRING A BRIEF WARMING TREND. THERE WILL BE A SLIGHT CHANCE OF RAIN MONDAY NIGHT WITH THE ARRIVAL OF ANOTHER COLD FRONT. 79 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 77 41 57 35 69 / 80 20 5 0 0 WACO, TX 83 39 60 28 69 / 60 20 5 0 0 PARIS, TX 78 42 55 33 63 / 80 40 5 0 0 DENTON, TX 80 40 56 29 67 / 70 10 5 0 0 MCKINNEY, TX 77 43 55 29 66 / 80 20 5 0 0 DALLAS, TX 80 42 57 36 67 / 80 20 5 0 0 TERRELL, TX 77 43 57 31 66 / 80 30 5 0 0 CORSICANA, TX 80 41 59 33 65 / 80 30 5 0 0 TEMPLE, TX 81 45 62 30 67 / 50 20 5 0 0 MINERAL WELLS, TX 75 36 58 28 69 / 70 10 5 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM CST THIS EVENING FOR TXZ091-100>102- 115>117-129>132-141>143. WIND ADVISORY UNTIL 8 PM CST THIS EVENING FOR TXZ091-092-100>103- 115>118-129>133-141>145-156>159. && 58/30
Hazardous weather outlook, Jan 29, 4:00 AM CST, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 400 AM CST TUE JAN 29 2013 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-301200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 400 AM CST TUE JAN 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TODAY ALONG A COLD FRONT THAT WILL MOVE THROUGH NORTH TEXAS. THUNDERSTORMS WILL INCREASE IN COVERAGE THROUGH MIDDAY AND QUICKLY TRANSITION INTO A SQUALL LINE AS IT MOVES EAST BY THIS EVENING. DAMAGING WINDS WILL BE THE MAIN THREAT WITH ANY STORMS...ESPECIALLY EAST OF INTERSTATE 35 INTO THE EVENING HOURS. IN ADDITION TO THE THREAT FOR SEVERE WEATHER...STRONG WEST WINDS WILL DEVELOP BEHIND THE FRONT/DRYLINE THIS AFTERNOON. THE WEST WINDS OF 20 TO 30 MPH AND LOW HUMIDITIES WILL RESULT IN A HIGH FIRE WEATHER DANGER ACROSS THE WESTERN HALF OF NORTH TEXAS. A RED FLAG WARNING AND A WIND ADVISORY IS IN EFFECT FOR PARTS OF NORTH TEXAS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUESTED ACROSS PARTS OF NORTH TEXAS TODAY. THE GREATEST THREAT FOR SEVERE WEATHER WILL BE EAST OF INTERSTATE 35 THROUGH THIS EVENING. DUNN
In the hours before
Special weather statement, Jan 29, 11:03 AM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1103 AM CST TUE JAN 29 2013
TXZ115-291730-
STEPHENS TX-
1103 AM CST TUE JAN 29 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN STEPHENS COUNTY
AT 1103 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES SOUTHWEST OF BRECKENRIDGE...MOVING
NORTHEAST AT 20 MPH.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3257 9910 3273 9910 3285 9889 3252 9885
3252 9910 3252 9911 3257 9911
TIME...MOT...LOC 1703Z 241DEG 17KT 3263 9909
HAMPSHIREThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 3:25 AM CST | Wind Advisory | FWD | Bell, Bosque, Comanche, Cooke, Coryell, Denton and 18 more | 15 hr |
| Jan 29, 3:40 AM CST | Red Flag Warning | FWD | Comanche, Eastland, Erath, Hamilton, Hood, Jack and 8 more | 15 hr |
| Jan 29, 11:03 AM CST | Special Weather Statement | FWD | Stephens | 27 min |
| Jan 29, 11:16 AM CST | Severe Thunderstorm Warning | FWD | Stephens, Young | 59 min |
| Jan 29, 12:00 PM CST | Special Weather Statement | FWD | Montague | 30 min |
| Jan 29, 12:28 PM CST | Special Weather Statement | FWD | Comanche | 32 min |
| Jan 29, 12:32 PM CST | Special Weather Statement | FWD | Comanche | 28 min |
| Jan 29, 12:37 PM CST | Severe Thunderstorm Warning | FWD | Comanche, Eastland | 38 min |
| Jan 29, 12:45 PM CST | Special Weather Statement | FWD | Jack | 30 min |
| Jan 29, 1:06 PM CST | Special Weather Statement | FWD | Palo Pinto | 24 min |
| Jan 29, 1:09 PM CST | Special Weather Statement | FWD | Comanche, Erath | 36 min |
| Jan 29, 1:15 PM CST | Severe Thunderstorm Warning | FWD | Erath, Palo Pinto, Parker | 30 min |
| Jan 29, 1:33 PM CST | Special Weather Statement | FWD | Wise | 27 min |
| Jan 29, 1:37 PM CST | Severe Thunderstorm Warning | FWD | Parker, Wise | 23 min |
| Jan 29, 1:44 PM CST | Severe Thunderstorm Warning | FWD | Palo Pinto, Parker | 31 min |
| Jan 29, 1:56 PM CST | Severe Thunderstorm Warning | FWD | Denton, Parker, Wise | 49 min |
| Jan 29, 2:22 PM CST | Special Weather Statement | FWD | Hood | 23 min |
| Jan 29, 2:27 PM CST | Special Weather Statement | FWD | Somervell | 33 min |
| Jan 29, 3:34 PM CST | Special Weather Statement | FWD | Dallas | 26 min |
| Jan 29, 3:59 PM CST | Special Weather Statement | FWD | Collin | 31 min |
| Jan 29, 4:23 PM CST | Special Weather Statement | FWD | Fannin | 37 min |
| Jan 29, 5:31 PM CST | Special Weather Statement | FWD | Rains | 29 min |
| Jan 29, 5:33 PM CST | Special Weather Statement | FWD | Falls, Freestone, Limestone | 27 min |
| Jan 29, 5:36 PM CST | Severe Thunderstorm Warning | FWD | Hopkins, Rains | 39 min |
| Jan 29, 5:39 PM CST | Severe Thunderstorm Warning | FWD | Falls, Freestone, Limestone, Navarro | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.